I am on my 4th month of taking microgestin f 1/20 and I am having my cycle now. I am not supposed to start for another 9-10 days. I have been on my cycle for 6 days now and it has never went this long since I have been on it. I am going to planned parenthood for my pills and they just tell me to keep taking them but wont tell me what might be wrong. Should I take the week off like you normaly do or should I just go to another pack???
Welcome to ehealthforum.
While being on hormonal contraceptives, you can experience breakthrough bleeding. Continue to take the pills as instructed. Leave gap for withdrawal bleeding/periods after finishing with the pill pack. Visit your doctor/gynecologist (not GP/NP) for further evaluation to look for underlying cause for the abnormal bleeding that you describe. Problems like hormonal derangements, thyroid abnormalities, bleeding disorders, ovarian cysts, uterine polyps/fibroids, endometriosis, etc should be ruled out. Get started on treatment as appropriate (based on examination findings and investigations results). Consider being in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Drink plenty of water. Take adequate rest. Maintain healthy diet and lifestyle.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.